Author Topic: Information on Buspar. Encouraging.  (Read 1354 times)

[Buddie]

Information on Buspar. Encouraging.
« on: December 27, 2008, 11:36:15 pm »

Anyone interested in Buspar should read this, pgs 125-131. 

http://books.google.com/books?id=Uv-A0Gz3CoIC&pg=PA131&lpg=PA131&dq=buspirone+long+term&source=web&ots=T0Qt55Z20j&sig=UFND_Ktk0GL6byGS7DWgwNGeZsY#PPA125,M1

It is all about Buspirone(Buspar).  It is often said that people who have taken a benzo will not respond well to Buspar, but this author disputes that claim.  He says this only seems to be the case when a person has very recent experience with a benzo of 1 month or less, and he explains the reasons why this is so. He sites some studies.

He also says there is evidence that Buspar can increase the ability to learn new coping skills rather than decrease that ability like benzos do.

Overall I found the information from the above link encouraging about Buspar treatment for GAD.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Information on Buspar. Encouraging.
« Reply #1 on: December 28, 2008, 12:03:39 am »
I hope you find something that works for you, CC.  As with all psych drugs, what works for one may not work for another and you always need to be aware of potential side effects.  Are thinking of asking your doctor for a prescription?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Information on Buspar. Encouraging.
« Reply #2 on: December 28, 2008, 12:49:35 am »
I am thinking about it. 

I have been having awful attacks of what I can only guess is anxiety. The attacks are not characterized by the "stereotypical" things like heart palpitations or hyperventilation.  What happens to me is that I feel inwardly very uncomfortable.  I get the strong urge to go and run away to a dark place where I can curl up in a ball and hide from everything.  I get this strange sensation in my head, where it feels like my brain is floating in water or that my head is full of water. It is really hard to think or do anything requiring my mental attention. It is hard to read a magazine, and typing a letter or going out in public is out of the question.  It is such an uncomfortable and scary feeling.  I feel blank, like a bumbling moron. Can't do anything. It is so awful.  I get this feeling when I am sitting at the table eating breakfast, when I am watching t.v... in other words I am not doing anything to provoke feeling anxious. I even got this feeling when walking around the lake with a friend... an activity that should be relaxing.

    Does anyone else get these feelings?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Information on Buspar. Encouraging.
« Reply #3 on: December 28, 2008, 06:08:57 am »
I would say it is worth a try, but as you probably already know from your reading, it's not going to be a magic pill. It takes time, at least a few weeks, and it will NOT give you the sort of immediate relief that a benzo did. This is from personal experience with BuSpar. Like I said in the other post, it's side effect profile is such that even though I have yet to see any marked improvement in anxiety, I will continue to take it and re-evaluate in a few months.

Although I don't have the same symptoms you described, I can empathize with the fact that it hits you when you aren't expecting it. I'm not surprised when I begin to feel anxious and tense, and lightheaded, and my heart is going crazy, when a customer is yelling at me. I am surprised when I'm relaxed on the couch watching a movie and suddenly I feel a panic attack coming on. It sucks, but you have to remember that if your health has been checked and there is nothing abnormal, this is unpleasant but not a sign of something worse.

I know it's easy to say and hard to put into practice, I feel the same way. Some days I feel fine and others I have an unbearable sense of impending doom, I feel like I can't breathe, like death is just around the corner, I become petrified and stand crying and freaking out - but even in those bad times, it's over at some point, and I'm still alive.

BTW I did have to kind of push to get the BuSpar, the prescribing doctor was reluctant to give it (I think because of past experience with it not being as "immediately" effective as a benzo).
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Information on Buspar. Encouraging.
« Reply #4 on: December 28, 2008, 09:00:08 pm »
With me this sensation is almost always there. It seems opposite for me.  I get rare "attacks" of feeling normal, instead of vice a versa.

I still can't shake what my previous doctor told me about some people "never healing" and needing benzos forever. God I am so scared I have ruined myself. :'( I am scared I will have to take it again if I ever am to function at even a minimal level.  Then, of course, I will need more and more of it as the years go on... and I will become more and more of a moron. :'( 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.